Health QuestionsCategory: TreatmentsLong-term discontinuation effects?
Drew_10 asked 3 years ago

Hi to all.  I just signed up, though I’ve perused this site many times.  OK, I have depression and GAD/panic disorder.  I’m 29, and I’ve been on some form of SSRI since 2001, and success has varied.  Zoloft was the drug I was on the longest.
 
It took years to find meds that seemed to really work.  Plus, I found the delayed-ejaculation, with the occasional erectile dysfunction to be almost as hard on my self-esteem as my illness.
 
So…now I’m on Remeron 60 mg and Wellbutrin SR 150 mg.  I have been on this combo for at least 3 months now, and I’ve experienced interesting withdrawal symptoms since stopping Zoloft.
 
The “electric shock” sensation ended after 2-4 weeks, but I have another problem, and I’m interested in hearing if anyone here has experienced it.  Prior to taking crazymeds I’d say my sexual functioning was pretty normal.  While on SSRIs for 4 years, it took me forever, and I mean forever, to have an orgasm.  When my dosage was way high, I usually couldn’t achieve or sustain an erection.  Now I have the opposite problem.  Everything seems super-sensitive, and I find I’m orgasming way quicker than I was prior to taking meds.  At first I didn’t care because it was better than the SSRI induced delay, but now I’m finding it a little embarrassing.
 
Has anyone else experienced, or heard of anyone experiencing, anything like this after discontinuing Zoloft?  I saw one online study of it, but I couldn’t read it because the site requires membership.
 
Your replies will be greatly appreciated, and I’ll do my best to reply to others’ questions as well.

10 Answers
paxil180 answered 3 years ago

Re: Long-term discontinuation effects?
How long have you had this problem? I always have it when i stop my SSRi but it goes away in about 2 weeks. However, All i have to do is wear a condom and I can forget about premature ejac..But i’m just not one of those freakishly jumpy types who can orgasm with a condom on.

Drew_10 answered 3 years ago

Re: Long-term discontinuation effects?
Actually its been about 3 months now.  Its improved a little, but still not back to normal.  Only 2 weeks for you?

paxil180 answered 3 years ago

Re: Long-term discontinuation effects?
Yep, only 2 weeks., I can’t explain why – or why I never had other withdrawal symptoms when I quit paxil. Actually the attractiveness of my partner has always been the main factor in how quickly I orgasmed, on paxil it just took loner. (then i got married.)

Autoground answered 3 years ago

Re: Long-term discontinuation effects?
Yes, whenever lowering my dosage or entirely dicontinuing Zoloft I experience a reduction in sexual endurance.  
 
But just like my psyche becoming acclimatized to the depression, my sexual endurance also levelled out a bit, but at a less satisfactory level than when i was on the pills.
 
(This post was self-editted for content and a bad sexual pun.)

ds9kicks answered 3 years ago

Re: Long-term discontinuation effects?
I have premature (though abundant) ejaculation whenever I am not on an SSRI (like Zoloft).  But this could just be me, as I can’t remember how I was many years back before starting an SSRI (I was in my teen years then anyway).  The premature ejac doesn’t go away for me like the other guy who posted, but I do have lots of sexual energy when not on an SSRI so I can go for more rounds and last longer then.

Drew_10 asked 3 years ago

Hi to all.  I just signed up, though I’ve perused this site many times.  OK, I have depression and GAD/panic disorder.  I’m 29, and I’ve been on some form of SSRI since 2001, and success has varied.  Zoloft was the drug I was on the longest.
 
It took years to find meds that seemed to really work.  Plus, I found the delayed-ejaculation, with the occasional erectile dysfunction to be almost as hard on my self-esteem as my illness.
 
So…now I’m on Remeron 60 mg and Wellbutrin SR 150 mg.  I have been on this combo for at least 3 months now, and I’ve experienced interesting withdrawal symptoms since stopping Zoloft.
 
The “electric shock” sensation ended after 2-4 weeks, but I have another problem, and I’m interested in hearing if anyone here has experienced it.  Prior to taking crazymeds I’d say my sexual functioning was pretty normal.  While on SSRIs for 4 years, it took me forever, and I mean forever, to have an orgasm.  When my dosage was way high, I usually couldn’t achieve or sustain an erection.  Now I have the opposite problem.  Everything seems super-sensitive, and I find I’m orgasming way quicker than I was prior to taking meds.  At first I didn’t care because it was better than the SSRI induced delay, but now I’m finding it a little embarrassing.
 
Has anyone else experienced, or heard of anyone experiencing, anything like this after discontinuing Zoloft?  I saw one online study of it, but I couldn’t read it because the site requires membership.
 
Your replies will be greatly appreciated, and I’ll do my best to reply to others’ questions as well.

3 Answers
paxil180 answered 3 years ago

Re: Long-term discontinuation effects?
How long have you had this problem? I always have it when i stop my SSRi but it goes away in about 2 weeks. However, All i have to do is wear a condom and I can forget about premature ejac..But i’m just not one of those freakishly jumpy types who can orgasm with a condom on.

Drew_10 answered 3 years ago

Re: Long-term discontinuation effects?
Actually its been about 3 months now.  Its improved a little, but still not back to normal.  Only 2 weeks for you?

paxil180 answered 3 years ago

Re: Long-term discontinuation effects?
Yep, only 2 weeks., I can’t explain why – or why I never had other withdrawal symptoms when I quit paxil. Actually the attractiveness of my partner has always been the main factor in how quickly I orgasmed, on paxil it just took loner. (then i got married.)

Autoground answered 3 years ago

Re: Long-term discontinuation effects?
Yes, whenever lowering my dosage or entirely dicontinuing Zoloft I experience a reduction in sexual endurance.  
 
But just like my psyche becoming acclimatized to the depression, my sexual endurance also levelled out a bit, but at a less satisfactory level than when i was on the pills.
 
(This post was self-editted for content and a bad sexual pun.)

ds9kicks answered 3 years ago

Re: Long-term discontinuation effects?
I have premature (though abundant) ejaculation whenever I am not on an SSRI (like Zoloft).  But this could just be me, as I can’t remember how I was many years back before starting an SSRI (I was in my teen years then anyway).  The premature ejac doesn’t go away for me like the other guy who posted, but I do have lots of sexual energy when not on an SSRI so I can go for more rounds and last longer then.